Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 90, NWS New York, NY

November 6, 2012

NWS New York, NY issued this small craft advisory at Nov 6, 2012, 3:33 PM EST. It took effect at Nov 6, 2012, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2012, 3:33 PM EST (20:33 UTC)
In effect from
Nov 6, 2012, 7:00 PM EST
Expired
Nov 7, 2012, 4:22 AM EST
In force
9 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WHUS71 KOKX 062033
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EST TUE NOV 6 2012

...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT...

ANZ345-350-353-355-070445-
/O.NEW.KOKX.GL.W.0019.121107T0000Z-121107T1100Z/
/O.UPG.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/
/O.NEW.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 PM EST TUE NOV 6 2012

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY...
...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY.
A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN
EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST THURSDAY. 

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE
  SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT.

* SEAS...14 TO 20 FEET ON THE OCEAN.

* TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST
  WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-070445-
/O.NEW.KOKX.SC.Y.0090.121107T0000Z-121107T1100Z/
/O.UPG.KOKX.SR.A.0003.121107T1100Z-121108T1100Z/
/O.NEW.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
333 PM EST TUE NOV 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EST WEDNESDAY...
...STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM EST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY. 

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND
  GARDINERS BAYS.

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...4 TO 8 FEET.

* TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST
  WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
2 follow-up statements
191 
WHUS71 KOKX 070233
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
933 PM EST TUE NOV 6 2012

...DANGEROUS CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT...

ANZ345-350-353-355-071100-
/O.CON.KOKX.GL.W.0019.000000T0000Z-121107T1100Z/
/O.CON.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
933 PM EST TUE NOV 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM
EST THURSDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE 
  SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT.

* SEAS...14 TO 20 FEET.

* TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST 
  WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE 
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-071100-
/O.CON.KOKX.SC.Y.0090.000000T0000Z-121107T1100Z/
/O.CON.KOKX.SR.W.0003.121107T1100Z-121108T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
933 PM EST TUE NOV 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM
EST THURSDAY...

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND 
  GARDINERS BAYS.

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...4 TO 8 FEET.

* TIMING...WINDS WILL STEADILY INCREASE OVERNIGHT. THE STRONGEST 
  WINDS CAN BE EXPECTED DURING THE DAY ON WEDNESDAY AND INTO THE 
  EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
060 
WHUS71 KOKX 070922
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EST WED NOV 7 2012

...STORM FORCE WINDS THROUGH TONIGHT...

ANZ345-350-353-355-071800-
/O.CAN.KOKX.GL.W.0019.000000T0000Z-121107T1100Z/
/O.EXT.KOKX.SR.W.0003.121107T0922Z-121108T1100Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
422 AM EST WED NOV 7 2012

...STORM WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE
WARNING.

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE 
  SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY

* WINDS...NORTHEAST 30 TO 40 KT WITH GUSTS UP TO 60 KT.

* SEAS...14 TO 19 FEET.

* TIMING...WINDS WILL INCREASE THROUGHOUT THE MORNING. THE
  STRONGEST WINDS WILL OCCUR LATER TODAY AND MUCH OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-071800-
/O.CAN.KOKX.SC.Y.0090.000000T0000Z-121107T1100Z/
/O.EXT.KOKX.SR.W.0003.121107T0922Z-121108T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
422 AM EST WED NOV 7 2012

...STORM WARNING NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND 
  GARDINERS BAYS.

* WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 50 KT.

* SEAS...4 TO 7 FEET ON LONG ISLAND SOUND AND 2 TO 4 FEET ON NY
  HARBOR AND THE BAYS.

* TIMING...WINDS WILL INCREASE THROUGHOUT THE MORNING. THE
  STRONGEST WINDS WILL OCCUR LATER TODAY AND MUCH OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KT ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:08 PM EST, 25 minutes earlier.

Area forecast discussion, Nov 6, 3:08 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EST TUE NOV 6 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEAST TODAY HEADS EAST TONIGHT. A
STRONG COASTAL STORM WILL IMPACT THE AREA FROM WEDNESDAY INTO
THURSDAY NIGHT AS IT PASSES TO OUR SOUTHEAST. THE STORM DEPARTS
THURSDAY NIGHT...THEN HIGH PRESSURE BUILDS INTO THE REGION FROM
FRIDAY THROUGH THE WEEKEND. A FRONTAL SYSTEM APPROACHES FROM THE
WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONDITIONS TODAY TYPICAL OF EARLY DECEMBER.

1025 HIPRES CENTERED OVER UPSTATE NY INTO CNTRL NEW ENGLAND THIS
AFTN. PATCHES OF MID AND HIGH CLOUDS WILL YIELD PTCLDY SKIES.
MAV/NAM MOS FOR HIGHS WERE SIMILAR...AND A BLEND OF THE TWO WAS
USED. 12Z GUIDANCE INCORPORATED INTO THE UPDATE. TEMPERATURES
REMAINING BELOW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
A COASTAL STORM IS STILL EXPECTED TO AFFECT THE FORECAST AREA DURING
THIS PERIOD. IMPACTS HOWEVER MIGHT NOT BE AS SIGNIFICANT AS
PREVIOUSLY FORECAST...BUT STILL SIGNIFICANT NEVERTHELESS. AFTER
COLLABORATION...IT WAS DECIDED TO KEEP ALL WATCHES AS THEY ARE...AND
ALLOW THE NEXT SHIFT TO ASSESS THE NEWER MODEL RUNS TO SEE IF A
CONSISTENT TREND BECOMES ESTABLISHED.

IN SHORT...THE 00Z MODELS HAVE GENERALLY TRENDED EAST WITH THE TRACK
OF THE STORM. CONSENSUS HAS IT MOVING JUST ABOUT OVER THE 40N/70W
BENCHMARK DURING THURSDAY. THIS RESULTS IN A COLDER THERMAL PROFILE
THROUGH THE MID LEVELS WITH LOWER QPF OUTPUT. THIS UPDATE KEEPS THE
ENTIRE AREA UNDER 1 INCH OF LIQUID EQUIVALENT PRECIPITATION.

DIDN'T WANT DRASTICALLY CHANGE THE POP GRIDS FROM THE PREVIOUS
FORECAST...BUT HAVE LOWERED THEM SOMEWHAT OVER THE WESTERN ZONES TO
REFLECT THE EASTERN SHIFT OF THE MODEL SUITE. FOCUS OF PRECIP IS
WEDNESDAY AFTERNOON AND NIGHT BEFORE TAPERING ON THURSDAY.

SNOW AND/OR A WINTRY MIX STILL IN THE FORECAST...MAINLY NORTH AND
WEST OF THE CITY LATE AFTN WEDS AND WEDS NIGHT...BUT EVEN THE CITY
AND PARTS OF LONG ISLAND CAN SEE A MIX WEDS NIGHT. ALTHOUGH THE
THERMAL PROFILE ALOFT MAY BE SUPPORTIVE OF SNOW...BOUNDARY LAYER
TEMPS AND A RELATIVELY WARM SURFACE WILL MAKE IT DIFFICULT FOR
GROUND ACCUMULATIONS...BUT SOME ACCUMULATION WILL BE POSSIBLE DURING
THE NIGHT AS WINDS REMAIN FROM THE NORTH. CAPPED SNOWFALL AT AROUND
1 INCH...WITH THIS AMOUNT POSSIBLE NW OF THE CITY. SHOULD THE AXIS
OF NAM'S PRETTY IMPRESSIVE OMEGA IN THE SNOW GROWTH ZONE VERIFY AND
ALIGN WITH THE AXES OF ITS MID-LEVEL MAX FRONTOGENESIS AND QPF...A
FEW INCHES OF SNOW COULD BE ACCUMULATE IN SPITE OF THE GROUND
TEMPERATURES. AND THIS WOULD NOT BE LIMITED TO JUST NORTH AND WEST
OF THE CITY.

AS FOR WINDS...IT LOOKS LIKE A WIND ADVISORY MIGHT BE MORE
APPROPRIATE...BUT AGAIN WITH THE GIVEN UNCERTAINTY OF THE STORM'S
TRACK...HAVE LEFT UP THE HIGH WIND WATCH. THE STRONGEST SUSTAINED
WINDS AND GUSTS ARE EXPECTED WEDNESDAY AFTERNOON AND NIGHT.
GENERALLY HIGHER WINDS FOR THE EASTERN ZONES...WHERE THE LOW LEVEL
JET IS MORE LIKELY TO TRACK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
STORM DEPARTS THURSDAY NIGHT...AND PRECIP TAPERS OFF FROM WEST TO
EAST. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE ACROSS INTERIOR
PORTIONS OF SOUTHERN CT AS THE PRECIP TAPERS OFF. ACCUMULATING SNOW
IS NOT EXPECTED.

THEREAFTER...HIGH PRES BUILDS INTO THE REGION AND KEEPS CONDS DRY
THROUGH THE WEEKEND AND INTO THE START OF THE NEW WEEK. THE HIGH
MOVES OFFSHORE ON SUNDAY...AND RETURN FLOW BEHIND THE HIGH WILL PUSH
TEMPS INTO THE UPPER 50S...WHICH IS AROUND NORMAL FOR THIS TIME OF
YEAR.

A COLD FRONT APPROACHES FROM THE WEST FOR THE START OF THE NEW
WEEK...AND A SLIGHT CHANCE FOR PRECIP ENTERS THE FORECAST ON MONDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE SLIDES TO THE NORTH TONIGHT. LOW PRESSURE DEEPENS
TO THE SOUTH AND APPROACHES THE REGION TONIGHT INTO WEDNESDAY.

WINDS WILL BE LIGHT THROUGH THIS EVENING...GENERALLY UNDER 10 KTS FROM
THE NORTHEAST. WINDS INCREASE TONIGHT TO 10 TO 20 KT...ESPECIALLY
AFTER MIDNIGHT...WITH GUSTS 30 TO 40 KT TOWARD MORNING.

VFR THIS EVENING INTO TONIGHT. CEILINGS AND VISIBILITIES DROP TO
MVFR THURSDAY MORNING AND CONTINUE TO FALL DURING THE DAY.
BORDERLINE IFR AFTER 18Z AT 30-HOUR TAF SITES...WITH POTENTIAL TO
BE LOWER IN HEAVIER PRECIP.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH TUESDAY...
.WED...MVFR/IFR BY AFTN. N-NE WND INCREASING TO 25-35G40-50 KT BY
LATER IN THE DAY...STRONGEST COASTAL TERMINALS. POTENTIAL FOR RASN
AT CITY TERMINALS BRIEFLY AT ONSET OF PRECIP AND LATER IN DAY BUT
CONFIDENCE STILL LOW ENOUGH TO KEEP IT OUT OF THOSE TAFS.
.THU...MVFR/IFR...WITH IMPROVEMENT IN THE AFTN. N WND 15-25G UP
TO 35 KT...BECOMING NW AND DIMINISHING LATE.
.FRI...VFR. NW WND 10-15G20-25 KT DIMINISHING AT NGT.
.SAT...VFR. N 5-10KT OR LESS.
.SUN...VFR. S 5-10KT.
.MON...VFR. S 5-10KT.
.TUE...MVFR OR LOWER POSSIBLE. S 15-20KT WITH GUSTS.

&&

.MARINE...
TRANQUIL CONDITIONS THROUGH TODAY BEFORE WINDS AND SEAS RAMP UP LATE
TONIGHT. WITH THE UNCERTAINLY OF THE TRACK OF THE COASTAL STORM
AFFECTING THE WATERS WEDS-THURS...STORM WATCH WILL REMAIN POSTED.
LOOKS LIKE THE HIGHEST WINDS WILL BE OVER THE EASTERN WATERS...AND
OCCURRING WEDNESDAY AFTERNOON AND NIGHT. AT THE LEAST...GALES WILL
BE LIKELY.

GALES EXPECTED ON THE OCEAN WATERS THURSDAY EVENING...OTHERWISE...
SCA WIND GUSTS WILL DIMINISH TO SUB-ADVISORY LEVELS THROUGHOUT THE
DAY FRIDAY. TRANQUIL CONDS EXPECTED BY FRIDAY NIGHT. TRANQUIL CONDS
EXPECTED FOR THE WATERS FOR THE WEEKEND AND START OF THE NEW WEEK AS
HIGH PRES BUILDS INTO THE REGION.

&&

.HYDROLOGY...
THE LIQUID EQUIVALENT PRECIPITATION FOR WEDS-THURS IS BELOW 1 INCH.
THIS IS EXPECTED TO HAVE A LIMITED IMPACT ON RIVER AND STREAM LVLS.

&&

.TIDES/COASTAL FLOODING...
BASED ON LATEST GFS EXTRATROPICAL STORM SURGE GUIDANCE...A SURGE OF
AROUND 3 TO POSSIBLY 4 FT STILL LOOKS POSSIBLE WITH THE MID TO LATE
WEEK COASTAL STORM. STORM TRACK...TIMING AND INTENSITY UNCERTAINTIES
ARE SUCH THAT MULTIPLE TIDE CYCLES COULD EXPERIENCE WIDESPREAD MINOR
TO MODERATE COASTAL FLOODING. MAJOR FLOODING BASED ON PRE-SANDY
BENCHMARKS NOT EXPECTED...BUT LOCAL IMPACTS DUE TO CHANGES IN
BATHYMETRY AND/OR LOSS OF PROTECTIVE DUNES COULD STILL PRODUCE LOCAL
MAJOR IMPACT. HOWEVER...THE TREND IS FOR A SLIGHT EASTWARD SHIFT IN
THE TRACK TO THE STORM...WHICH MAY RESULT IN NORTH TO NORTHEAST
WINDS...WHICH ARE NOT AS CONDUCIVE FOR COASTAL FLOODING AND TIDAL
PILING.

THE HIGHEST SURGE STILL LOOKS TO OCCUR IN WESTERN LONG ISLAND SOUND
AND ALSO IN THE GARDINERS AND PECONIC BAYS ALONG THE SOUTH FORK OF
LONG ISLAND DUE TO PILING OF WATER IN NORTH TO NORTHEAST FETCH.
SOUTH SHORE BAYS WILL LIKELY SEE HIGH ANOMALIES AS WELL...WITH NY
HARBOR OBSERVING SLIGHTLY LOWER ANOMALIES. OCEAN LOCATIONS COULD SEE
LARGE BREAKING WAVES ON TOP OF ANY SURGE...WITH SIGNIFICANT BEACH
EROSION AND OVERWASH POSSIBLE.

FORTUNATELY...ASTRONOMICAL TIDES WILL BE RELATIVELY LOW AS THE
AREA WILL BE NEARLY IN THE MIDPOINT BETWEEN FULL AND NEW MOONS.

&&

.EQUIPMENT...
JFK TERMINAL DOPPLER...AND A FEW ASOS SITES REMAIN UNAVAILABLE.
RESTORATION TIMES ARE UNKNOWN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     MORNING FOR CTZ009>012.
     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR CTZ005>012.
NY...COASTAL FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     MORNING FOR NYZ071-073-078-079-176-177.
     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR NYZ067>075-078>081-176>179.
     COASTAL FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE
     WEDNESDAY NIGHT FOR NYZ072-074-075-080-081-178-179.
NJ...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR NJZ002-004-006-103>108.
     COASTAL FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE
     WEDNESDAY NIGHT FOR NJZ006-106-108.
MARINE...STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
     NIGHT FOR ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...JC
NEAR TERM...12/JC
SHORT TERM...JC
LONG TERM...MPS
AVIATION...PICCA
MARINE...JC/MPS
HYDROLOGY...JC
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Nov 6, 5:13 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
513 AM EST TUE NOV 6 2012

CTZ009>012-NYZ071-073-078-079-176-177-071100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
513 AM EST TUE NOV 6 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 30S. THOSE
WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ072-074-075-080-081-178-179-071100-
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
513 AM EST TUE NOV 6 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S.
THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-NJZ104-105-107-071100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-
513 AM EST TUE NOV 6 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S.
THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
513 AM EST TUE NOV 6 2012

...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-103-NYZ067>070-071100-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
513 AM EST TUE NOV 6 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT ARE FORECAST TO FALL INTO THE 20S AND 30S.
THOSE WITHOUT POWER SHOULD PLAN FOR ANOTHER COLD NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:22 PM ESTHigh Wind WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more30 hr
Nov 6, 3:22 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more33 hr
Nov 6, 3:27 PM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more38 hr
Nov 6, 3:33 PM ESTGale WarningOKX13 hr
Nov 6, 3:33 PM ESTStorm WarningOKX33 hr
Nov 6, 4:16 PM ESTCoastal Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more26 hr
Nov 6, 4:16 PM ESTHigh Surf AdvisoryOKXKings, Nassau, Queens, Suffolk37 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.